It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=Nehemia]I am not really having any side effects from the iron--I don't think. I believe the dizziness, weakness, etc...to be from the anemia, or at least from what I have read that is what I have been led to believe.

What kinds of questions do you think I need to ask the dr. based on what I have shared with you? Should I ask him about testing for PA, or anything else? I am trying to educate myself and have read lots on the internet, but it's not like talking one on one and asking specific questions. I am a 46 yr. old female, have a multinodular goiter/hypothyroidism and take Synthroid (have for 23 yrs). Other than that, I consider myself to be healthy, although I've felt like heck for a month now.

Thanks so much. Nehemia[/QUOTE]If you are still getting your period, you need to have him evaluate whether or not that is the cause of your low blood counts or anemia.The thyroid test should be evaluated more extensively in case it is the thyroid medication that is not exactly the right dose. Also check to make sure the medication is as potent as it claims it is. With industry trying to make a buck, there have been some bogus precriptions out there where the quality of the medication has been inconsistent. As for the iron problems, have the doctor to evaluate the type of iron you are taking as to whether is the right kind for you. There are many forms of iron on the market. Some people can not utilize one and is ok with another kind. The only way the doctor will know that your B-12 or folate are too low is to test it.
[QUOTE=Marimac]If you are still getting your period, you need to have him evaluate whether or not that is the cause of your low blood counts or anemia.The thyroid test should be evaluated more extensively in case it is the thyroid medication that is not exactly the right dose. Also check to make sure the medication is as potent as it claims it is. With industry trying to make a buck, there have been some bogus precriptions out there where the quality of the medication has been inconsistent. As for the iron problems, have the doctor to evaluate the type of iron you are taking as to whether is the right kind for you. There are many forms of iron on the market. Some people can not utilize one and is ok with another kind. The only way the doctor will know that your B-12 or folate are too low is to test it.[/QUOTE]

I really think my low iron is due to my period difficulties. A year ago, I hemorrhaged, was put in the hospital due to dehydration and lost three units of blood. I don't think my blood has ever fully recovered from that episode, plus I have had some heavy periods since then.

I will ask the dr. if he checked my B-12/folate and if not, will request that he do so. Anything else that I should ask him to do?

I appreciate all your help. You are very knowledgeable.
[QUOTE=NancyH]Pernicious anemia in latin means "violent death" as it once was before the invention of the B12 injectable. My grandmother died of PA as it was before the injection was introduced. I was diagnosed 7 or so years ago at level 96 but already had neurological problems some of which still exist. My level falls fast so the neurologist is always upping the frequency and amount. I give my own injections or my hubby does. Having no intrinsic factor is a lifetime of injections until someone can produce a pill that will bypass the stomach. If you are just low in b12 taking supplements will help alot.[/QUOTE]
****
My own recent Diagnosis as of Thursday was pernicious anemia. I have the tingle in my left arm numbness all the way down to my finger tips. I just took my first shot on Thursday and for the next 4 weeks every Thurs then injecting them myself for the rest of my life. If you dont mind can I ask you some questions?
How long did the injection take before you notice a difference?
Do you eat dairy products or meat? [B]ME[/B] I havnt had a taste for it. vegan diet not by choice
Did you get numbness anywhere else or tingle?
What other type of supplements do you take? [B]ME [/B] viatmin e, calcium and vitamin c
Weight loss or Gain? [B]ME[/B] I've lost quite a bit, wandering if the shot will cause me to lose more..

I'm consider a tough girl but I'm scared like a baby right now. I almost died after they discovered I was walking around with my HGB at 4.2 I got my 3 liters of blood. Still no answers to where it went. I go back next week..any feedback would help I never post on these things just reaching out.

thanks :rolleyes:





All times are GMT -7. The time now is 10:09 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!